MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Model Number BRD200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Unspecified Infection (1930); Pain (1994); Urinary Retention (2119); Urinary Tract Infection (2120); Urinary Frequency / Polyuria (2275); Foreign Body In Patient (2687); Constipation (3274); Dyspareunia (4505)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/ too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." 1994 = "l".2348, 2687 = "nl".
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.Product was used for therapeutic treatment.Per additional information received, the patient has experienced foreign body in genitourinary tract, (foreign body in patient), palpable mesh, dyspareunia, needle stick sensation during intercourse, decreased libido, pelvic pain, nocturia, urge incontinence, (urinary frequency), (urinary retention), urinary stream abnormality/starts/stops, stress incontinence, difficulty voiding, mesh erosion, urethral obstruction, and required non-surgical and additional surgical interventions.Per additional information received via medical records on 4/23/2018, the patient has experienced mesh embedded in bladder, pain with sex, unspecified emotional problems, inability to hold urine, adhesions, constipation, pelvic trauma, urinary incontinence, nonsurgical and additional surgical interventions.Per additional information received on 12apr2021, the patient experienced mesh erosion, tissue erosion, exposed and protruding mesh, pain, bleeding, infection and dyspareunia, requiring a second surgery to remove the align.
 
Event or Problem Description
Per additional information received the patient has experienced urinary tract infections and required additional surgical and non-surgical interventions.
 
Additional Manufacturer Narrative
2120="l".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Common Device Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key11706000
Report Number1018233-2021-80033
Device Sequence Number3895044
Product Code OTN
UDI-Device Identifier00801741016189
UDI-Public(01)00801741016189
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model NumberBRD200S
Device Catalogue NumberBRD200S
Device Lot NumberHUUH1462
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite